Alert archive / Utah / Wind Advisories in 2007
Wind Advisory 18, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Dec 25, 2007, 3:18 AM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2007, 3:18 AM MST (10:18 UTC)
- Expired
- Dec 25, 2007, 4:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 251018 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 318 AM MST TUE DEC 25 2007 ...WIND ADVISORY FOR PORTIONS OF UTAHS DIXIE THROUGH 4 PM TODAY... UTZ019-251900- /O.NEW.KSLC.WI.Y.0018.071225T1018Z-071225T2300Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 318 AM MST TUE DEC 25 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY FOR THE CANYON AND CANYON MOUTH AREAS OF WASHINGTON COUNTY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. STRONG NORTH TO NORTHEAST WINDS AT 20 TO 35 MPH WITH GUSTS OVER 45 MPH WILL OCCUR IN THE NORTH TO SOUTH ORIENTED CANYONS AND NEAR THE CANYON MOUTHS THROUGH TODAY. THESE STRONG WINDS WILL IMPACT TRAVELERS ON I-15 BETWEEN KANARRAVILLE AND LEEDS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS75 KSLC 251825 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1125 AM MST TUE DEC 25 2007 ...WIND ADVISORY FOR PORTIONS OF UTAHS DIXIE THROUGH 4 PM TODAY... UTZ019-252300- /O.CON.KSLC.WI.Y.0018.000000T0000Z-071225T2300Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 1125 AM MST TUE DEC 25 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. STRONG NORTH TO NORTHEAST WINDS AT 20 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL OCCUR IN THE NORTH-TO-SOUTH ORIENTED CANYONS THROUGH THE AFTERNOON. WINDS WILL GRADUALLY DECREASE BEGINNING LATE THIS AFTERNOON. THESE STRONG WINDS WILL IMPACT TRAVELERS ON I-15 BETWEEN KANARRAVILLE AND LEEDS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 252243 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 343 PM MST TUE DEC 25 2007 UTZ019-252345- /O.EXP.KSLC.WI.Y.0018.000000T0000Z-071225T2300Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 343 PM MST TUE DEC 25 2007 ...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON. NORTHERLY WINDS NEAR NORTH-TO-SOUTH ORIENTED CANYONS AND GAPS ALONG UTAHS DIXIE HAVE DECREASED BELOW ADVISORY CRITERIA THIS AFTERNOON. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. WHILE NORTHERLY WINDS WITH OCCASIONAL GUSTS TO NEAR 40 MPH ARE STILL POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON...THESE WINDS ARE EXPECTED TO TAPER OFF THIS EVENING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Dec 24, 9:27 PM MST, 5 hours 51 minutes earlier.
Area forecast discussion, Dec 24, 9:27 PM MST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
927 PM MST MON DEC 24 2007
.SYNOPSIS...A PACIFIC STORM SYSTEM WILL CONTINUE TO IMPACT UTAH
THROUGH TONIGHT. ANOTHER STORM IS EXPECTED FOR WEDNESDAY AND
WEDNESDAY NIGHT. COLD TEMPERATURES WILL REMAIN IN PLACE THROUGH THE
WEEK.
&&
.DISCUSSION...COLD FRONT THAT BLASTED THROUGH NORTHERN UTAH THIS
AFTERNOON IS NOW SITUATED NEAR A LINE EXTENDING FROM CEDAR CITY TO
VERNAL. THE FRONTAL BAND DUMPED 2-4 INCHES OF SNOW ALONG PORTIONS
OF THE WASATCH FRONT WITHIN A MATTER OF ABOUT 4 HOURS. THIS BAND OF
SNOW HAS MOVED SOUTH WITH THE FRONT AND IS NOW IMPACTING CENTRAL AND
PORTIONS OF SOUTHERN UTAH...ALBEIT WITH LESS INTENSITY.
PRECIPITATION MAY SPREAD AS FAR SOUTH AS THE ARIZONA BORDER...BUT
SNOW AMOUNTS ACROSS SOUTHERN UTAH AND CENTRAL VALLEYS ARE EXPECTED
TO REMAIN SUB-ADVISORY.
NORTHERN UTAH RECEIVED A BRIEF BREAK IN THE SNOW BEHIND THE FRONTAL
BAND. HOWEVER...AN AREA OF SNOW DEVELOPED NEAR THE OGDEN AREA
EARLIER THIS EVENING. IT APPEARS THIS MAY HAVE BEEN ASSOCIATED WITH
A WEAK VORT LOBE OR MESOSCALE CIRCULATION FEATURE. THE 700MB FLOW
TURNS NORTHERLY TONIGHT...AND THIS WILL NOT BE CONDUCIVE TO
OROGRAPHIC EFFECTS ALONG THE WASATCH MOUNTAINS. HOWEVER...OCCASIONAL
SNOW SHOWERS ARE STILL A GOOD BET FOR THE REST OF THE EVENING AND
INTO THE OVERNIGHT HOURS ACROSS NORTHERN AND CENTRAL UTAH AS COLD
AIR ALOFT...DOWN TO NEAR -35C AT 500MB...IS PROGGED TO DIVE OVER THE
GREAT SALT LAKE. BUFR SOUNDINGS INDICATE DEEP LAYER INSTABILITY WITH
AMPLE MOISTURE TO WORK WITH AFTER AROUND 06Z.
EXPECT TO SEE ENHANCEMENT DOWNSTREAM OF THE GREAT SALT LAKE
TONIGHT. RADAR ALREADY INDICATING ECHOES TRYING TO DEVELOP OVER THE
LAKE THIS EVENING EVEN AS THE COLD POOL REMAINS OVER SOUTHERN IDAHO.
WITH WINDS VEERING TO NORTHERLY...EXPECT ANY LAKE-EFFECT BANDS THAT
DEVELOP TO END UP IMPACTING MAINLY THE WESTERN PART OF THE SALT LAKE
VALLEY AND EASTERN TOOELE VALLEY. THIS BAND COULD ALSO EXTEND SOUTH
AND EAST INTO PORTIONS OF THE SOUTHERN WASATCH MOUNTAINS AND UTAH
COUNTY AS WELL. HEAVY SNOW AND WINTER STORM WARNINGS CONTINUE TO
COVER AREAS THAT COULD POTENTIALLY RECEIVE SIGNIFICANT SNOWFALL DUE
TO LAKE-EFFECT THROUGH 11 AM TOMORROW. HOWEVER...MODELS SUGGEST THAT
THE LAKE-EFFECT AND ANY LINGERING SNOW SHOWERS SHOULD TAPER OFF
SHORTLY AFTER 12Z AS THE AIRMASS BECOMES DRIER AND MORE STABLE.
CURRENT ADVISORIES FOR OTHER NORTHERN AND CENTRAL UTAH ZONES ALSO
CONTINUE AS PLANNED. EXPECT RIDGE TO BUILD OVER THE AREA TOMORROW
AFTERNOON WITH COLD TEMPERATURES. NEXT SYSTEM STILL ON TRACK FOR
WEDNESDAY.
WILL UPDATE TO TWEAK SOME WORDING IN ZONES...MAINLY FOR WINDS.
OTHERWISE...NO SIGNIFICANT CHANGES EXPECTED.
&&
.AVIATION...LOW-END VFR CONDITIONS HAVE SETTLED IN AT SLC TERMINAL
AND CONDITIONS ARE EXPECTED TO STAY THAT WAY OVERNIGHT DURING THE
SNOW-FREE PERIODS. HOWEVER...WITH SNOW SHOWERS STILL IN THE
AREA...BRIEF PERIODS OF MVFR OR IFR CONDITIONS IN LIGHT SNOW ARE
POSSIBLE THROUGH TOMORROW MORNING. IN ADDITION...LAKE EFFECT SNOW IS
EXPECTED TO FORM BETWEEN 05Z AND 09Z. SHOULD THIS BAND SET UP OVER
THE AIRPORT...EXTENDED PERIODS OF IFR OR LIFR ARE POSSIBLE. CEILINGS
ARE EXPECTED TO STAY AT OR BELOW 6000FT AGL THROUGH THE
NIGHT...UNTIL THE LOW CLOUDS CLEAR OUT BETWEEN 15Z AND 18Z TUESDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...HEAVY SNOW WARNING UNTIL 11 AM TUESDAY FOR UTZ003-UTZ004.
WINTER STORM WARNING UNTIL 11 AM TUESDAY FOR UTZ008.
SNOW AND BLOWING SNOW ADVISORY UNTIL 4 AM TUESDAY FOR UTZ007-
UTZ009-UTZ010-UTZ517.
SNOW ADVISORY UNTIL 4 AM TUESDAY FOR UTZ001-UTZ002-UTZ006.
WY...SNOW AND BLOWING SNOW ADVISORY UNTIL 4 AM TUESDAY FOR WYZ021.
&&
PUBLIC...CHENG
AVIATION...SCHOENING
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Dec 24, 5:04 AM MST, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 504 AM MST MON DEC 24 2007 UTZ001>016-019>021-517-518-WYZ021-251300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 504 AM MST MON DEC 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM SYSTEM AND ASSOCIATED COLD FRONT WILL PASS THROUGH THE AREA TODAY THROUGH TONIGHT...BRINGING A THREAT FOR SNOWFALL TO NORTHERN AND CENTRAL PORTIONS OF THE OUTLOOK AREA. ADDITIONALLY...HEAVY SNOWFALL WILL BE POSSIBLE SOUTH AND SOUTHEAST OF THE GREAT SALT LAKE TONIGHT. SEE THE LATEST WINTER WEATHER STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER PACIFIC STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE AREA WEDNESDAY AND WEDNESDAY NIGHT...BRINGING ANOTHER ROUND OF SNOW TO PORTIONS OF THE OUTLOOK AREA. ADDITIONALLY...VERY COLD AIR ASSOCIATED WITH THIS SYSTEM WILL SPREAD ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY. WIDESPREAD SNOWFALL WILL AGAIN BE POSSIBLE FRIDAY AS PACIFIC MOISTURE SPREADS EAST ACROSS THE AREA. THIS UNSETTLED PATTERN MAY CONTINUE INTO THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 2:47 PM MST | Winter Storm Watch | SLC | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.